Voices, med changes, and derealization, oh my!

N started me on Wellbutrin, the lowest dose, because she thinks it will help give me some energy back. So far, I have even less energy and I’m exhausted all the time no matter what I do. I know it can take a few weeks, or more, for medication to start having a therapeutic effect. I’m trying to be patient, but let’s be clear that I am not a patient kind of person. Ha. Oh well. When she increased my Abilify again, I got seriously tired. Like, seriously tired. I kind of expected that to happen. N had decreased my Abilify back in March of this year, and for a bit I thought I was fine.

Then the voices started ramping up bad again.

I was in denial. I didn’t realize that’s what was happening for a little bit. I tried ignoring it, pushing it away. I was grasping at straws to make this not be my reality, again. At first, it was mostly the background noise. You know, kind of like a mix of whispering, murmuring, and almost like a static. Plus my thoughts were going so fast and were so disorganized I was having trouble keeping up with my brain. I was getting irritable easily, because I was having so much going on in my head, and any little noise or flash of monitor or screen made me borderline angry. Like, how dare that noise or light exist! Only kidding. It took me a minute to understand why noises and light were bothering me, but that didn’t make the irritation stop.

I began sitting in silence. Well, silence in the world outside of my head. It seemed to help, but I could still hear those thoughts and those thoughts manifested into voices. Weeeeeeee. And just like that, it was happening all over again. At least, I was worried that my brain would take me to places I didn’t ever want to go again. So far, it hasn’t gotten “as bad” as it has been in the past. I’m so grateful for that. I then began to realize that music was helpful. It gave my mind something nice to focus on, and I could even sing along and dance around the room, if I felt so inclined.

The voices began commanding me to do things that I didn’t want to do. I didn’t like that, so I started talking back to them, out loud, and contradicting them or simply saying “No, I’m not going to do that”. It was an experiment. I wanted to see what would happen if I talked back to them with my voice and not just my mind. This was something I’ve never done before, and I found out that it feels pretty good and it seems to help. I’m also starting to contradict them with actions, as well. Which really seems to help quiet them down a bit.

One voice told me to stop watering my flowers and herbs, the ones I have in my lovely indoor grow tent, and let them shrivel up and die. Oh and of course there were images in my mind of my plants indeed shriveling up and dying. Wonderful. I almost cried, in fact, because the voice was so mean about it and powerful, and the images were so vivid. I’m not a bad gardener… I’m not! My plants are very happy, as a matter of fact. So I decided to contradict that voice by tending to my plants, and weeding outside. The voice was strange. Masculine sounding, and with a weird robotic overtone. This was a week or so ago, and he still tries to get me to give up on my babies. Nope, not a chance dude.

Another voice, calling herself Anna, berated me and told me I am stupid for almost forgetting to add an item to the grocery list. Jeez, give me a break. I told her, out loud, that I’m not stupid at all. When she fired back with “yes you are” in her high pitched, entitled voice, I decided to ask her what I should do about my stupidity. Just to see what would happen. Crickets. I felt I won that battle.

With the increase in Abilify, I am not hearing the voices as much, which is nice. I feel bad about complaining about being so damn tired because of the increase, but it’s annoying I have to sacrifice my energy and motivation in order to feel better mentally. I’m sure a lot of people with mental illness, who also take medication, are in the same boat as me. I started taking the Wellbutrin earlier this week. N is thinking that if the Wellbutrin works out, we can eliminate the Prozac, which is fine with me. I am even more exhausted after starting the Wellbutrin. It sucks, but hey, I have to adapt. I intend to keep going with my life, even if I need to change the things I do or even the way I do those things. I need to adapt.

Another thing happening again is the derealization. If you’ve never heard of it, look it up. It’s a rather creepy feeling. For me, it means that the world around me doesn’t look or feel real. Everything appears two-dimensional, flat, fake, odd. It feels like I’m dreaming all time time, when I’m clearly not. I’ve been convinced in the past that life isn’t real, this is all a simulation, or the like. I’ve been feeling that again lately, so hard. I am still in touch with my body, for the most part, which is great.

I’m thinking ahead to the rest of my evening. I’m thinking about doing another resin pour. I have a custom order (from my Aunt) to make some lovely coasters for her friend. I need to get on that soon, and get those sent out. To be honest, my memory sucks and I keep halfway forgetting that I need to do that order. As D says, “scumbag brain”. I have another couple of hours before he comes home, so I should be able to finish that project. I’m rather excited about resin casting lately. I’m hoping to open an Etsy shop to sell pendants and other neat little things I make.

Stay insane, friends

~kiti

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s